Format

Send to

Choose Destination
See comment in PubMed Commons below
Endocrinology. 2001 Dec;142(12):5182-9.

The effects of human GH and its lipolytic fragment (AOD9604) on lipid metabolism following chronic treatment in obese mice and beta(3)-AR knock-out mice.

Author information

1
Department of Biochemistry and Molecular Biology, Monash University, Clayton, Australia 3800.

Abstract

Both human GH (hGH) and a lipolytic fragment (AOD9604) synthesized from its C-terminus are capable of inducing weight loss and increasing lipolytic sensitivity following long-term treatment in mice. One mechanism by which this may occur is through an interaction with the beta-adrenergic pathway, particularly with the beta(3)-adrenergic receptors (beta(3)-AR). Here we describe how hGH and AOD9604 can reduce body weight and body fat in obese mice following 14 d of chronic ip administration. These results correlate with increases in the level of expression of beta(3)-AR RNA, the major lipolytic receptor found in fat cells. Importantly, both hGH and AOD9604 are capable of increasing the repressed levels of beta(3)-AR RNA in obese mice to levels comparable with those in lean mice. The importance of beta(3)-AR was verified when long-term treatment with hGH and AOD9604 in beta(3)-AR knock-out mice failed to produce the change in body weight and increase in lipolysis that was observed in wild-type control mice. However, in an acute experiment, AOD9604 was capable of increasing energy expenditure and fat oxidation in the beta(3)-AR knock-out mice. In conclusion, this study demonstrates that the lipolytic actions of both hGH and AOD9604 are not mediated directly through the beta(3)-AR although both compounds increase beta(3)-AR expression, which may subsequently contribute to enhanced lipolytic sensitivity.

PMID:
11713213
DOI:
10.1210/endo.142.12.8522
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center